Hepatitis C Community
antibiotics and hep c
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

antibiotics and hep c

I remember reading a post a while back saying antibiotics were also bad for liver... Reason i ask is i had a toothace dentist prescribed antibiotics i told him make sure there liver friendly he said all antibiotics are.. then i got swimmers ear while vacationing and went to ear doc and she said same thing .Does anyone know of a site that discusses that i trid janis no luck Thanks ..By the way im stage 2 grade 2 vl 4 million Genotype 1a start treatment in sep cant wait to beat this thing
Related Discussions
15 Comments Post a Comment
Blank
Avatar_m_tn
Antibiotics are prescribed all the time for people with hepatitis c, whether they're treating or not. I think I read the same post you did on another site? The study cited was from an alternative health site that happened to be selling their own cures. As always, check with your doctor before taking anything.

-- Jim
Blank
Avatar_m_tn
DONT TAKE KETEK we had some at home and i had a tooth that was giving me pain so i took some ketek dam kicked my #%^ liver pain for a week
Blank
Avatar_f_tn
you can go to drugdigest.com and find out about any medications, side effects and interactions with other substances. One that was mentioned to be careful about was augmentin. check the insert or drug info.
Blank
Avatar_f_tn
you can go to drugdigest.com and find out about any medications, side effects and interactions with other substances. One that was mentioned to be careful about was augmentin. check the insert or drug info.

drugdigest.org is the correct address
Blank
Avatar_n_tn
i would recommend EVERYONE TO STAY AWAY FROM ANTIBIOTICS, if it is possible for them.

i had a hellish experience with penincillin last month.

the penincillin (ampicillin) leaflet said that "it can cause moderate rises in ALT".

in fact, THE ANTIBIOTIC CAUSED LIVER MALFUNCTION, i couldn't eat, i had liver pain, and severe nausea,  my ALT was detected at 216, which caused me to test, and discover that i have HCV!!!

15 days later, my ALT was 24!



Blank
Avatar_f_tn
Hi jim, sorry to butt in on this post, ive just been reading through the posts, havent been in here for a couple days.

Regarding thread by Mishelli on 7/26/06 - What is considered low:
you asked about Wellbutrin, I havent been on that one, its an NDRI and the doctor felt I would be better on SNIR's eg: effexor was the last one i was on, the symptoms of most of the ADs i took were nervousness, dizziness, foggy, dry mouth, memory loss and believe it or not Depression.  
I was initially put on them because I had a bad time in a work related situation, i couldnt cope and i ended up having a break-down, i really was a mess and the ADs brought me a lot of relief, slowed me down so i could think rationally.
Took me 5 years to get over the break-down, but i dont believe i will ever be the same again, like i used to be.  But im strong enough just now to cope with lifes stresses, lol...i think.

Have you heard of Zofran jim, they seem to think it would be good for people to take that is hep c positive.?

GrandOak
How did your lab results turn out, are the supplements working (neupogen)?

Hope all is well with you all, take care

Linda
Blank
Avatar_n_tn
I also was worried about antibiotics.I just had a root canal
mon&half ago.I took penicillin first and it did not work.It made my digestive system f...ed up,had to eat 3 yougarts
every day for good bact.My liver ached bad for about a week.I still nave a infection where they worked on me at.I just
finished augmenton still have infection guess I got to be drilled again!My hep-c Dc said its OK to take them.My liver
is hurting right now from them.This has caused me to have to put off my tx until I get this resolved.
Blank
Avatar_f_tn
Antibiotics are over prescribed in my opinion.  There was a girl here at work who got one EVERY time she had a sniffle...and I was like wow when you get really SICK you will have such an immunity so big NOTHING will help you.

I try to avoid them unless I HAVE to take them (ie: pneumonia etc) because I just don't think taking them for little reasons is worth it you know?

Plus...we're on so many many meds already.  But if I had INFECTION and needed to I certainly would.
Blank
87972_tn?1322664839
Hi there,

"Jmon" posted today on a thread started 7/28/06 titled "Alinia", here is the URL:  http://www.medhelp.org/forums/hepatitis/messages/41799.html, or you can scroll down to the post.

If I remember correctly, you're currently in an Alinia trial; perhaps you could respond to his post; he is trying to communicate with someone involved with Alinia. Take care,

Bill
Blank
96938_tn?1189803458
There may be a silver lining to tx when you start in Sept, considering some of your other issues.  While on tx, and since, and aside from the tx-induced headaches, weight loss, fuzzy vision, emotional situations, body aches, platelete-openia, anc-openia, hair issues, sleep issues, injection site soreness, blood sugar roller coater - I've never been in better health.  Not a hint of a cold, flu in a year.  You bet, tx can solve some problems.
Blank
Avatar_m_tn
Zofran is for nausea and vomitting and often prescribed for those in chemotherapy. I took it for a few days during tx but it made me very tired. Never heard it was good for the liver, or bad for that matter, but maybe this is something new?  Is it possible you mean  *Zoloft* which is an SSRI?

-- Jim
Blank
91778_tn?1252558770
I just found out I have bacteria in my stomache that causes ulcers. So the doctor prescibed Prev-pac. It has 4 pills twice a day that end up with 3000 mg of atibiotic a day, I started on sat and last night I didn't sleep a wink, My liver was so swollen I could feel a lump under my breast, The liver pain was horrible. My siter also has hep c and she has to have the doctor prescibe the one that is filtered through the kidneys instead of the liver. can't remember the name of it. Debi
Blank
Avatar_n_tn
I've been on antibiotics 3 weeks out of the 11 i've been on treatment. They were Biaxin, Lexapro, and Cipro. I've had infections every time. These are all for those allegergic to penicillin (i'm also allergic to sulfa). I haven't seen any negative impact, but my doc told me to inform him any time I was prescribed them, I guess so he could keep an eye on my CBC's.
Blank
Avatar_n_tn
Hubby's on penicillin right now, has to get a root canal. (When it rains, it pours) He has had stomach problems since, is trying to take it with food whenever possible. But I did notice his rash is clearing up a bit!
Blank
Avatar_n_tn
was on antiobiotics about 7 weeks into tx....can't recall the one at the moment...and had no problems.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
Avatar_f_tn
Blank
Livelife777
Avatar_m_tn
Blank
can-do-man
IN
1747881_tn?1358189534
Blank
hrsepwrguy
Greeley, CO
Avatar_f_tn
Blank
dontworry_behappy1
Avatar_f_tn
Blank
susan400
FL
179856_tn?1333550962
Blank
nygirl7
Planet Earth, CT